Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
32 Posts
Discussion Starter · #1 ·
Hi everyone,Gastro Dr this morning put me on BuSpar. What kinds of things can I look forward to? Will this help me? I have IBS c/d and he thinks the anxiety is my problem. He is upset with my other gastro dr becasue he put me on Xanax. He said it was way to addicting and I didnt need that. Tell me......why is this BuSpar so much better. They also are doing blood work for Crohns. Thats scary...but they must rule it out. I have to wait 2 weeks for the results. In the mean time, he wants me on the BuSpar.
 

·
Registered
Joined
·
34,955 Posts
It is simliar to an antidepressant, but hits a different receptor so it is non-addicting. Xanax is a "mother's little helper" type drug (ie tranquilizer) and they can be very addicting for some people and getting off of it can be extremely problematic for some peopleBuSpar can make you light-headed for a while when you first start taking it (I was OK with the morning dose if I ate a big enough breakfast). I take it only for IBS and not for anxiety, but the main thing it is prescribed for is anxiety. But it can also help with IBS pain, it did for me.Like any drug some people tolerate it very well and others do not. It will not make either the pain or anxiety go away with the first pill. Like antidepressants it can take a few weeks to have effect. It may work for the IBS pain before it relieves any anxiety.K.
 
G

·
Agree with Kmottus on Buspar. It works for some, it doesn't work for everyone (it didn't work for me... it made me lethargic, apathetic, depressed and FAT)Give it a fair trial and see what happens. Be sure you keep your doctor(s) updated as to your experiences with Buspar.Best regards, Evie
 
G

·
Ive been taking Buspar for a long time...it is a gentle drug for most folks. It can make you feel a little tired or dizzy feeling about thirty minutes to an hour after you take it...but that doesnt last very long. It tends not to cause any gastro side effects...in fact, none for me ever. It did a great job in controlling the physical effects of anxiety and reducing the total mental edge that anxiety can present. It takes as little as a week to take effect..so hang in.
 

·
Registered
Joined
·
286 Posts
I was on Buspar a couple of years ago and don't recall any side effects. I was waking up at night with anxiety at the time, and was diagnosed with General Anxiety. It definitely helped get me through a bad time. It does take 4-6 weeks to start seeing the effects so give it time. When I felt I had the anxiety under control (about 6 months) I weaned myself off of it and got a perscription for Xanax again which does the trick for me. I only take it occasionally, and even then only 1/2 of the recommended dose so I'm not worried about becoming addicted. I hope you have good luck with it. If I ever experience the heightened anxiety that I had then I would not hesitate to go back on it.
 

·
Registered
Joined
·
23 Posts
i too was on buspar and i gave it a fair trial for over three months, however it didn't help me it made me feel super lightheaded, and tired. It was hard to function shorty after taking the dose for the morning- it did go away as the day progressed. right now i take zoloft and it is the first dug that i can say is helping me. it isn't a cure and my side effects are weight gain and loss of sexual drive.
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top